MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The 75% stenosed target lesion was located in the moderately calcified and moderately tortuous right coronary artery (rca).A 3.00mm x 20mm maverick was advanced but a break in the medial shaft, at about 15cm from the hub, was noticed.The shaft break occurred during dilation, while attempting cross the lesion, and inside the patient.The device was removed without a problem and the procedure was completed with another of the same device.No patient complications were reported and the patient status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 23.2cm distal of the strain relief.There was contrast in the inflation lumen, and blood in the guidewire lumen.The balloon was tightly folded.Microscopic inspection revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8813756
Report Number2134265-2019-08292
Device Sequence Number2471458
Product Code LOX
UDI-Device Identifier08714729370208
UDI-Public08714729370208
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0023561392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1